Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
Home Print this page Email this page
Users Online: 439


CASE REPORT
Year : 2007  |  Volume : 4  |  Issue : 3  |  Page : 82-83

Thyrotoxic periodic paralysis after administration of methyl prednisolone


1 Consultant Physician, Diacare Centre for Diabetes & Endocrinology, Kannur, Kerala, India
2 Consultant neurologist, AKG hospital, Kannur, Kerala, India

Correspondence Address:
T Sabeer
Consultant Physician, Diacare Centre for Diabetes & Endocrinology, Kannur, Kerala
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


Rights and PermissionsRights and Permissions

Thyrotoxic periodic paralysis (TPP) is a rare complication of thyrotoxicosis. Common precipitating factors include high carbohydrate diet, alcohol ingestion, strenuous exercise followed by rest, emotional stress, and treatment with insulin or acetazolamide. There are not much reports of steroid treatment precipitating TPP. In this particular patient TPP was manifested after treatment with long acting methyl prednisolone for symptomatic Graves' ophthalmopathy. Diagnosis was made after ECG and laboratory confirmation of hypokalemia and was treated with potassium supplementation upon which he showed full recovery. This case is reported for the awareness about the possibility of precipitation of TPP while treating Graves' ophthalmopathy with high dose steroid pulse therapy.


[PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed602    
    Printed41    
    Emailed0    
    PDF Downloaded169    
    Comments [Add]    

Recommend this journal